Vasculitis UK
5,673 members5,123 posts

My prednisolone issues

Hello...I am new to this group. My leukocytoclastic vasculitis was diagnosed in october 2017.I started predenisolone 55 mg per day and reduced gradually. Now I am having it at the rate of 7.5 mg per day. I was 55kg before starting it and now I'm 72 kg. In addition to this, I got a shocking transformation to my face that no one could identify me! I was a vegetarian and a less eater before and now I am a big foodie. Doctor says that these are temporary and I will get my old face and body after stopping drugs. Does anybody have the same situation like me? And how did you manage this? Waiting for replies.

11 Replies
oldestnewest

Dear shanahamza,

To begin with what a lovely 'Name', is it your own? Secondly Yes you WILL get your 'Old Face' back, to a very large extent, as your Prednisolone (that IS the correct spelling) is reduced. You may also become less of a Foodie though you may, very well, retain your love of food- I have, mind you I have always been fat!

Don't take this the 'Wrong Way', I mean no offence here, but 'Welcome To The Club'. We all have, in many ways, similar Symptoms/Problems as each other. Just to 'Cheer' you up...Look forward to Tummy Troubles, in particular, Constipation. 'Odd' aches, pains, twitches, urinary incontinence and, just to add to the Fun, mood swings and skin rashes. Remember however, and this is Top Priority, that ALL of these are occurring because you are ALIVE!

Please Don't let, all this, put you off shanahamza (still a lovely 'name') far from it, live your life as happily as possible.....'Things' WILL get better, for you. Rest assured that 'We', everybody here, are your Friends. Please fell free to ask us anything, I know that we will try to answer you. We are NOT Medical People but we ARE 'fellow sufferers' and we don't bite!

Have you looked at the Vasculitis UK website? Vasculitis UK is our 'Sister' organisation. Both were founded, and are run, by John & Susan Mills and Dr David Jane, of Addenbrooke's Hospital Cambridge. Dr Jane is the leading expert, on ALL 'things' Auto-immune, in the Country (arguably the world) and is an adviser.

I do, very much, understand just how confused, frightend and bewildered you are, we ALL do. Please feel free to contact us again, any time.

Finally let me leave you with my Love, and Prayers.

AndrewT

4 likes
Reply

Dear Mr.Andrew,

Thanks for your complement to my name.I am from India, We Indians have all types of name and some are very hard to pronounce.

I started diet and exercises because, for me, it's really important to lose weight. I'm just 19 and now looking like 35!!! Will prednisolone cause diabetics? My RBS level is around 200! And I cant eat candies and chocolates... At first, I could not accept these but now i am used to. I am patiently waiting to see changes 😊

Reply

This is an excellent website for giving inforamation about steroids... cortisone-info.com/ where are you seen? Are you taking any other medication besides the prednisolone?

Reply

Yes. Currently, I am taking Azathioprine, Alpha calcidol tabs, Pantaprazole. I had methotrexate for 4 months and now stopped.

Reply

Dear Shanahamza - you can lose that extra weight and prednisolone roundish face but you will probably have to work at it a bit. I lost most of the extra weight I put on when I reduced my steroids to low doses but I did plenty of exercise and tried to control my eating. It is difficult and even now when I’m completely off steroids if I have to go on them when I get an infection I put weight back on. The good news is the round face usually disappears quite easily - it’s spare fat round your middle that’s harder to shift. However it is something that people on high steroids have to accept. My consultant’s advice to me last t8me I saw her was drink plenty of water and reach for carrots instead of cake - I don’t think she is a foodie! 😀 my advice is to keep as active as you can & try not to eat too many calories. I’m trying the 5:2 diet at the moment - but I can’t saying I’m enjoying it. Other alternatives are slimmers world and low carbs - but the most important thing to focus on is keeping well. Good luck

1 like
Reply

I have started diet and exercises. I was a slim, concious girl about body shape before.But when I started gaining weight anomalously, I lost hope.It is easy to gain weight and really hard to lose it. It didn't happen only because of prednisolone but because of my un-controled eating too. I never felt such addiction towards food. I never thought that a tablet can makes such wonders😀

1 like
Reply

Yes it will get better. I was diagnosed with Polyarteritis nodosa P. A. N. November 2016. I was on 80mg of Prednisone for a few months at the beginning. I’m currently on 7 1/2 mg. Here is a link that explains what you may be going through as well “Cushings Syndrome”. I would also keep an eye out on your blood sugars and eye pressures in my experience. I never knew Pred pushed me over into diabetes (I was borderline prior to ). My glucose levels probably stayed between 400-500 the entire time I was on meds but never knew it. I just happened to find out my levels were elevated when I went for my lab work after chemo. My level was 489. My ocular (eye) pressures were 30 in each eye. Thank God I was able to catch it. I saw an Endocrinologist who placed me on a long acting insulin (Basigular) which peaks when Prednisone peaks to bring down levels. So, just a few things to be aware of. Get better soon.

mayoclinic.org/diseases-con...

Reply

Yeah..as you said, I have also diabetics. My RBS level is around 200. But I do not have any kind of eye pressure. I used to wear spectacles. Iam 19 years old. I had a tough time with vaculitis that i could not even walk. I admitted at hospital for a month. At first, they could not diagnose and after doing biopsy it was found that i have leukocytoclastic vasculitis. I thought i could never stand or walk. Thank god now I am capable of walking. Abitily to do our things independently is a blessing. Is n't it?😊

1 like
Reply

So glad you’re better. I can sympathize with you because I had to use a walker because I was starting to get bilateral foot drop (affected my Peripheral nervous system). It’s been a long road but we have to continue to persevere. I have a 4 year old and I’m 42 y/o and I thank God I still have my independence as well!

1 like
Reply

Hi Shanahanmza

I too am on pred with anti gbm vasculitis. Started on 80mh and now down to 3mg. I started last August I too have put on 2stone and had the worst moon face! The face does go down when u reduce but the weight stays. I'm extremely conscious of how i look and very uncomfortable. I'm trying to exercise morw and keep carbs low. I love the sweet stuff and carbs so this is going to be a nightmare for me. But i guess what we have to remember is that this is keeping us alive!

I hope you manage to lose some.

Jo x

1 like
Reply

You are absolutely right. We should never blame steroids because without these kinda drugs we won't be able to live like this.

Reply

You may also like...